Alert archive / Wyoming / Fire Weather Watches in 2021

Fire Weather Watch 9, NWS Cheyenne, WY

July 6, 2021

NWS Cheyenne, WY issued this fire weather watch at Jul 6, 2021, 1:45 PM MDT. It took effect at Jul 8, 2021, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 6, 2021, 1:45 PM MDT (19:45 UTC)
In effect from
Jul 8, 2021, 10:00 AM MDT
Expired
Jul 7, 2021, 3:07 AM MDT
In force
Issued by
NWS Cheyenne, WY

The text

As transmitted.

427 
WWUS85 KCYS 061945
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
145 PM MDT Tue Jul 6 2021

...FIRE WEATHER WATCH FOR THURSDAY FOR GUSTY WINDS AND LOW
HUMIDITY FWZ 301...302...305...307...308 AND 309...

WYZ301-302-305-307>309-071200-
/O.NEW.KCYS.FW.A.0009.210708T1600Z-210709T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
145 PM MDT Tue Jul 6 2021

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONES 301, 302, 305, 307, 308, AND 309...

The National Weather Service in Cheyenne has issued a Fire
Weather Watch, which is in effect from Thursday morning through
Thursday evening. 

* AFFECTED AREA...Fire weather zones 301...302...305...307...308
  and 309.
  

* WIND...West to southwest winds of 20 to 25 mph sustained with 
  gusts to 35 mph.
  
* HUMIDITY...10 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
may develop. Listen for later forecasts and possible Red Flag
Warnings.

&&

$$
1 follow-up statement
790 
WWUS85 KCYS 070907
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
307 AM MDT Wed Jul 7 2021

...RED FLAG WARNING FOR THURSDAY FOR GUSTY WINDS AND LOW HUMIDITY
FWZ 301...302...305...307...308 AND 309...

WYZ301-302-305-307>309-071715-
/O.UPG.KCYS.FW.A.0009.210708T1600Z-210709T0200Z/
/O.NEW.KCYS.FW.W.0012.210708T1700Z-210709T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
Sierra Madre Range/Medicine Bow NF-Snowy Range/Medicine Bow NF-
Laramie Valley/Shirley Basin-South Laramie Range/Medicine Bow NF-
307 AM MDT Wed Jul 7 2021

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, 
305, 307, 308, AND 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from 11 AM to 8 PM MDT Thursday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Fire weather zones 301...302...305...307... 
  308 and 309. 

* WIND...West to southwest winds of 20 to 25 mph sustained with 
  gusts to 35 mph.

* HUMIDITY...10 to 15 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this fire weather watch went out at Jul 6, 11:00 AM MDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 6, 11:00 AM MDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1100 AM MDT Tue Jul 6 2021

.SHORT TERM...(Today and tonight)
Issued at 230 AM MDT Tue Jul 6 2021

Showers continue across the southern Nebraska panhandle and
portions of southeast Wyoming including Converse, Niobrara,
Platte, and Goshen counties. Precipitation chances continue for
the Nebraska panhandle this morning into early afternoon hours as
a shortwave associated with the surface front moves across the
northeast portion of the CWA. HiRes guidance indicates any
showers or thunderstorms that form will remain isolated, but the
highest chances are in the Nebraska panhandle and higher
elevations in southeast Wyoming. Conditions dry out by the
afternoon as ridging aloft builds back in with a high pressure
system to the southwest of the CWA.

.LONG TERM...(Wednesday through Monday)
Issued at 230 AM MDT Tue Jul 6 2021

The end of this week into next week will feel much like a roller
coaster of temperatures. Wednesday a high pressure system will
build over the region, creating warm and dry conditions and
increasing fire weather concerns, especially for areas that have
not received much precipitation recently west of the Laramie
Range. Thursday looks to be the warmest day with highs in the
upper 80s to upper 90s, even reaching 100 for areas of southeast
Wyoming and the Nebraska panhandle. Thursday night into Friday the
ridge begins to break down as a shortwave passes through the
northern plains, dropping temperatures to the 80s and lower 90s.
Saturday temperatures drop to 70s and lower 80s and a trough
passes across the northern plains, turning our flow to northwest,
and increasing chances for showers and thunderstorms for areas
east of the Laramie Range. Then Sunday, a ridge builds back,
shifting the region back to warming and drying pattern. Some
models are hinting at a shortwave temporarily breaking down the
ridge, so there is potential for some isolated showers and
thunderstorms, but there is close to no model agreement on how
widespread or intense these showers/thunderstorm will be.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1036 AM MDT Tue Jul 6 2021

Current surface analysis has high pressure settling over the
region, keeping any significant weather to a minimum. As a result,
VFR likely through the forecast period with some possible gusty
conditions in the 20 knot range. Some model discrepancy for
afternoon thunderstorms across the CWA, with the HRRR showing more
drier conditions compared to the GFS. Went with the HRRR
solutions as any convection initiation will be fighting subsidence
across southeastern Wyoming and the Nebraska Panhandle.

&&

.FIRE WEATHER...
Issued at 148 AM MDT Tue Jul 6 2021

Minimal fire weather concerns for Tuesday as there are still
chances for rain with high humidity. Wednesday conditions begin to
dry out, but the winds should remain relatively light. Thursday
and Friday afternoon there is a high chance of critical fire
weather conditions for areas west of the Laramie Range with
humidities below 15% and winds gusting 25 to 35 MPH. Saturday
there's an increased chance of rain for everywhere except
southwest Carbon County. Sunday into Monday conditions dry out and
warm up again.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...LK
LONG TERM...LK
AVIATION...MD
FIRE WEATHER...LK
Hazardous weather outlook, Jul 6, 4:08 AM MDT, 9 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
408 AM MDT Tue Jul 6 2021

NEZ020-054-055-WYZ103-106-112-114-116>119-071015-
Banner County-Kimball County-Cheyenne County-North Laramie Range-
Central Laramie Range and Southwest Platte County-
Sierra Madre Range-Snowy Range-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
408 AM MDT Tue Jul 6 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...south central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

The probability of hazardous weather is low.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

The probability of hazardous weather is low.

.Spotter information statement...

Spotter activation not required.

NEZ002-003-019-021-095-096-WYZ101-102-107-108-071015-
Dawes County-Box Butte County-Scotts Bluff County-Morrill County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-
408 AM MDT Tue Jul 6 2021

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Isolated showers and thunderstorms through the morning into early
afternoon.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Isolated to scattered afternoon showers and thunderstorms Friday
and Saturday. The probability of hazardous weather is low.

.Spotter information statement...

Spotter activation not required.

WYZ104-105-109>111-113-115-071015-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-
408 AM MDT Tue Jul 6 2021

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

The probability of hazardous weather is low.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Elevated to critical fire weather concerns Thursday and Friday.

.Spotter information statement...

Spotter activation not required.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:12 PM MDTSevere Thunderstorm WarningCYSAlbany48 min
Jul 5, 7:00 PM MDTSpecial Weather StatementCYS30 min
Jul 5, 7:02 PM MDTSpecial Weather StatementCYSAlbany28 min
Jul 5, 7:27 PM MDTSpecial Weather StatementCYSLaramie33 min
Jul 5, 8:03 PM MDTSpecial Weather StatementCYSLaramie27 min

Nearby

Fire Weather Watches in Wyoming, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.